Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 3, NWS Hastings, NE

May 18, 2025Fillmore County, Nebraska

NWS Hastings, NE issued this tornado warning at May 18, 2025, 10:10 PM CDT for Fillmore County, Nebraska. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2025, 10:10 PM CDT (03:10 UTC)
Expired
May 18, 2025, 10:18 PM CDT
In force
8 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 6:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

678 
WFUS53 KGID 190310
TORGID
NEC059-190400-
/O.NEW.KGID.TO.W.0003.250519T0310Z-250519T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
1010 PM CDT Sun May 18 2025

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Eastern Fillmore County in south central Nebraska...

* Until 1100 PM CDT.

* At 1009 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Shickley, or 31 miles northwest of
  Fairbury, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Strang around 1015 PM CDT.
  Geneva around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4035 9763 4035 9769 4043 9771 4064 9747
      4051 9737 4044 9737
TIME...MOT...LOC 0309Z 227DEG 25KT 4039 9768 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Rossi
1 follow-up statement
266 
WWUS53 KGID 190318
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1018 PM CDT Sun May 18 2025

NEC059-190328-
/O.CAN.KGID.TO.W.0003.000000T0000Z-250519T0400Z/
Fillmore NE-
1018 PM CDT Sun May 18 2025

...THE TORNADO WARNING FOR EASTERN FILLMORE COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.

&&

LAT...LON 4035 9763 4035 9769 4043 9771 4064 9747
      4051 9737 4044 9737
TIME...MOT...LOC 0317Z 227DEG 25KT 4042 9763 

$$

Rossi

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 18, 6:32 PM CDT, 3 hours 38 minutes earlier. Its key messages:

  • A couple waves of thunderstorms are expected this evening into the overnight hours. Some of these storms may have Large Hail, Damaging Winds and a tornado possible.
  • Thunderstorms are expected to develop Monday afternoon along/near Highway 281. These storms could be severe as well.
  • Cooler Tuesday and Tuesday night. Then warming to near climatic normals for late May.
Area forecast discussion, May 18, 6:32 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
632 PM CDT Sun May 18 2025

.KEY MESSAGES...

- A couple waves of thunderstorms are expected this evening into
  the overnight hours. Some of these storms may have Large Hail,
  Damaging Winds and a tornado possible.

- Thunderstorms are expected to develop Monday afternoon
  along/near Highway 281. These storms could be severe as well.

- Cooler Tuesday and Tuesday night. Then warming to near
  climatic normals for late May.

&&

.DISCUSSION...
Issued at 358 PM CDT Sun May 18 2025

The primary focus today has been on this evening and overnight
thunderstorm/severe forecast.

The models have been steady today, showing more coverage across
south central Nebraska and north central Kansas, than yesterdays
runs. The CAM guidance indicates the potential for a couple of
rounds or waves of thunderstorms this evening and overnight. The
first round will develop in the next hour or two, and arching
across much of the forecast area, and moving from southwest to
northeast with time. These storms could be severe as warm moist
air continues to advect northward. These storms are likely to
remain somewhat elevated at first. Instability decreases to the
north, but shear remains plentiful.

On its heels, the next round is firing as of 3:45 PM from
northeast Colorado southwest to west of Dodge City, KS. These
storms are expected to be severe. These storms will be round two
moving towards the area this evening with the chance for
supercells with very large hail, tornadoes and damaging winds.
Some of these storms, especially those that begin in far NE
Colorado could persist and become a line and move eastward
during the overnight hours.

Tomorrow, the whole system will move eastward. A lull in
activity is expected during the morning hours, but then storms
could fire along the dryline, as well as the cold front, which
will be slightly behind the dryline. There remains a question on
where the convection will develop, but the most favored area is
along and and east of Highway 281 and track eastward during the
afternoon and evening hours. An additional question is how will
today's convection and any outflow boundaries impact the
evolution of tomorrow's convection.

Beyond these two days of severe weather, cooler air will settle
in with highs in the 50s and 60s. Lows Wednesday morning in
central Nebraska could bring a chance for some frost.

The remainder of the forecast, there are a few chances for
precipitation off and on and temperatures will be in the 70s
generally.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 632 PM CDT Sun May 18 2025

For KGRI/KEAR Airports:

Thunderstorms have developed south of the terminals and they are
expected to move northward over the next hour or two. Kept
thunderstorms prevailing at both terminals for much of the
overnight hours.  East/southeast winds will persist and be
breezy for much of the overnight hours. MVFR to IFR ceilings are
possible towards the early morning hours at both terminals.

There is another round of thunderstorms possible tomorrow
afternoon. KGRI will have a higher likelihood of seeing
thunderstorms develop than KEAR, but how convection evolves
overnight could impact tomorrow's storm evolution.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Billings Wright
AVIATION...Billings Wright
Hazardous weather outlook, May 18, 3:26 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
326 PM CDT Sun May 18 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
192030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
326 PM CDT Sun May 18 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected to move from the southwest
to the northeast across the area this afternoon through the
evening and into tonight. Some of these storms are likely to be
severe, and the strongest storms may produce hail over 2 inches in
diameter, isolated tornadoes, and localized wind gusts up to 60
MPH. The main timeframe for severe weather is between 4pm to 3am.
Severe weather is possible across the entire area, but the most
favored area for very large hail and tornadoes is southwest of a
line from Lexington to Hebron.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected to redevelop on Monday, and
some of these may also become severe. The highest risk is
expected to be near and east of Highway 281 in the 3pm to 10pm
timeframe. The primary hazard will be large hail, but an isolated
tornado or two cannot be ruled out.

Patchy frost is possible as temperatures fall into the mid 30s in
areas north and west of the tri-cities Wednesday night into
Thursday morning.

Off and on chances for thunderstorms return to the area for the
Memorial Day weekend.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Billings Wright

In the hours before

Local storm report, May 18, 10:02 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1002 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     Tstm Wnd Gst     3 ENE Edgar             40.39N 97.91W
05/18/2025  M54 MPH          Clay               NE   Mesonet

&&

NOAA/NWS/Moritz
Local storm report, May 18, 10:03 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1003 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     Tstm Wnd Gst     5 W Davenport           40.31N 97.90W
05/18/2025  E57 MPH          Nuckolls           NE   Mesonet

&&

NOAA/NWS/Moritz
Local storm report, May 18, 10:04 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1004 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     Tstm Wnd Gst     3 NNW Oak               40.28N 97.92W
05/18/2025  M60 MPH          Nuckolls           NE   Mesonet

&&

NOAA/NWS/Moritz
Local storm report, May 18, 10:06 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1006 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Tstm Wnd Gst     3 N Genoa               41.49N 97.73W
05/18/2025  M51 MPH          Nance              NE   Mesonet

&&

NOAA/NWS/Moritz
Local storm report, May 18, 10:07 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1007 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     Tstm Wnd Gst     Clay Center             40.53N 98.05W
05/18/2025  M53 MPH          Clay               NE   Mesonet

&&

NOAA/NWS/Moritz
Special weather statement, May 18, 10:07 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
1007 PM CDT Sun May 18 2025

KSZ005-NEZ074-083>085-190345-
Phillips KS-Franklin NE-Webster NE-Kearney NE-Harlan NE-
1007 PM CDT Sun May 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PHILLIPS...
NORTHWESTERN WEBSTER...FRANKLIN...SOUTHEASTERN KEARNEY AND EAST
CENTRAL HARLAN COUNTIES THROUGH 1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naponee, or 24 miles northeast of Phillipsburg, moving northeast at
30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bloomington around 1010 PM CDT.
  Franklin around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for north central
Kansas...and south central Nebraska.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.

&&

LAT...LON 4051 9873 4035 9872 4035 9868 4020 9864
      4000 9902 4000 9907 3998 9907 3995 9912
      4017 9922
TIME...MOT...LOC 0306Z 226DEG 27KT 4007 9911

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:06 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps24 min
May 18, 7:12 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster48 min
May 18, 7:17 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney28 min
May 18, 7:18 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper27 min
May 18, 7:44 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall31 min
May 18, 8:02 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Hall, Howard, Sherman43 min
May 18, 8:26 PM CDTSevere Thunderstorm WarningGIDHoward18 min
May 18, 8:53 PM CDTFlash Flood WarningGIDNuckolls, Webster6 hr
May 18, 8:54 PM CDTSevere Thunderstorm WarningGIDHarlan40 min
May 18, 9:37 PM CDTFlash Flood WarningGIDClay, Nuckolls5 hr
May 18, 10:04 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, Thayer, York41 min
May 18, 10:07 PM CDTSpecial Weather StatementGIDFranklin38 min
May 18, 10:45 PM CDTFlash Flood WarningGIDClay, Fillmore, Nuckolls, Thayer4 hr
May 18, 11:01 PM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster44 min
May 18, 11:07 PM CDTSpecial Weather StatementGIDDawson38 min
May 18, 11:19 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson26 min
May 18, 11:39 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Sherman51 min
May 18, 11:44 PM CDTSevere Thunderstorm WarningGIDSherman, Valley46 min
May 19, 12:22 AM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Howard, Sherman, Valley53 min
May 19, 12:39 AM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney36 min
May 19, 1:54 AM CDTAreal Flood AdvisoryGIDHall2 hr
May 19, 2:54 AM CDTAreal Flood WarningGIDClay, Fillmore, Nuckolls, Thayer, Webster28 hr
May 19, 2:06 PM CDTSpecial Weather StatementGIDMerrick, Nance24 min
May 19, 2:20 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance40 min
May 19, 2:46 PM CDTTornado WarningGIDNance26 min
May 19, 2:50 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk40 min
May 19, 2:56 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton, Polk, York37 min
May 19, 3:10 PM CDTSevere Thunderstorm WarningGIDNance50 min
May 19, 3:19 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls41 min
May 19, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHamilton, Merrick, Nance, Polk51 min
May 19, 3:28 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHamilton, Polk, York33 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls48 min
May 19, 3:58 PM CDTSevere Thunderstorm WarningGIDPolk47 min
May 19, 4:15 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore24 min
May 19, 4:20 PM CDTSevere Thunderstorm WarningGIDNuckolls40 min
May 19, 5:05 PM CDTSpecial Weather StatementGIDNuckolls25 min
May 19, 5:19 PM CDTSpecial Weather StatementGIDYork41 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.